Alert archive / Wisconsin / Tornado Warnings in 2006
Tornado Warning 12, NWS Green Bay, WI
NWS Green Bay, WI issued this tornado warning at Jul 25, 2006, 8:22 PM CDT for Oconto County, Wisconsin. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2006, 8:22 PM CDT (01:22 UTC)
- Expired
- Jul 25, 2006, 8:51 PM CDT
- In force
- 29 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Oconto County, WI
The radar
The Green Bay radar (KGRB), 86 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1824 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KGRB 260123
TORGRB
WIC083-260200-
/O.NEW.KGRB.TO.W.0012.060726T0122Z-060726T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
822 PM CDT TUE JUL 25 2006
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN OCONTO COUNTY IN NORTHEAST WISCONSIN
* UNTIL 900 PM CDT
* AT 810 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO 11 MILES NORTHWEST OF MOUNTAIN...OR
ABOUT 23 MILES SOUTHEAST OF CRANDON...MOVING SOUTHEAST AT 20 MPH.
* THE TORNADO WILL BE NEAR...
MOUNTAIN BY 835 PM...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DESTRUCTIVE HAIL AND WIDESPREAD DAMAGING WINDS.
MOVE TO A BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
BUILDING.
LAT...LON 4539 8867 4522 8865 4513 8862 4511 8848
4497 8844 4519 8818 4519 8837 4537 8841
$$
ECKBERG2 follow-up statements
000
WWUS53 KGRB 260140
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
838 PM CDT TUE JUL 25 2006
WIC083-260200-
/O.CON.KGRB.TO.W.0012.000000T0000Z-060726T0200Z/
OCONTO WI-
838 PM CDT TUE JUL 25 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
OCONTO COUNTY...
AT 835 PM...DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS
TORNADO WAS LOCATED 4 MILES SOUTHEAST OF MOUNTAIN...OR ABOUT 27
MILES NORTHEAST OF SHAWANO...MOVING SOUTHEAST AT 25 MPH.
* THE TORNADO WILL BE NEAR...
RURAL OCONTO COUNTY SOUTHEAST OF MOUNTAIN BY 850 PM
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
1 INCH HAIL AND DAMAGING WINDS.
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW.
LAT...LON 4520 8837 4522 8852 4513 8862 4511 8848
4501 8845 4506 8816 4519 8818
$$
ECKBERG000
WWUS53 KGRB 260151
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
850 PM CDT TUE JUL 25 2006
WIC083-260200-
/O.CAN.KGRB.TO.W.0012.000000T0000Z-060726T0200Z/
OCONTO WI-
850 PM CDT TUE JUL 25 2006
...THE TORNADO WARNING FOR OCONTO COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS OCONTO
COUNTY THROUGH 930 PM. GUSTY WINDS AND SMALL HAIL ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS THROUGH 930 PM.
LAT...LON 4520 8837 4522 8852 4513 8862 4511 8848
4501 8845 4506 8816 4519 8818
$$
ECKBERGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this tornado warning went out at Jul 25, 3:45 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jul 25, 3:45 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT TUE JUL 25 2006 .SHORT TERM...TONIGHT AND WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS WERE BEGINNING TO DEVELOP ACROSS NORTH CENTRAL AND WESTERN WISCONSIN THIS AFTERNOON. MORE STORMS WILL FORM DURING THE REMAINDER OF THE AFTERNOON AND EVENING. THE STORMS SHOULD ORGANIZE INTO AN MCS OVERNIGHT...BRINGING BENEFICIAL RAINS TO DROUGHT STRICKEN AREAS OF THE FORECAST AREA. WILL MENTION THAT SOME STORMS WILL PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAIN. WENT NEAR GUIDANCE TONIGHT FOR LOWS. ANY ONGOING CONVECTION SHOULD DIMINISH TOMORROW MORNING...THEN MORE STORMS COULD REFIRE AGAIN TOMORROW AFTERNOON. THE SEVERITY OF THE STORMS WILL DEPEND ON HOW MUCH SUNSHINE WE GET. NEW SPC OUTLOOK HAS SHIFTED THE DAY 2 SLIGHT RISK INTO NORTHEAST WISCONSIN. NORTH CENTRAL AND PORTIONS OF CENTRAL WISCONSIN WERE REMOVED IN THE LATEST UPDATE. WILL NOT BE TOO FANCY ON WORDING FOR TOMORROW DEPENDING ON TIMING OF PRECIPITATION EXITING THE REGION TONIGHT AND HOW SOON CONVECTION WILL FORM DURING THE DAY WEDNESDAY. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY...PRECIP CHCS AND TEMPS WILL BE THE MAIN CONCERNS. MADE SOME FAIRLY SIGNIFICANT CHANGES TO THE FCST TODAY. IN THE EARLY PART OF THE PERIOD...HAVE ADDED SOME RESOLUTION TO POPS...BRINGING A DRY PERIOD FROM LATE WEDNESDAY NIGHT INTO THURSDAY EVENING. ANY LINGERING CONVECTION ON WEDNESDAY EVG SHOULD DISSIPATE WITH THE LOSS OF DAYTIME INSTABILITY...ESP WITH THE UPPER SUPPORT SHIFTING TO OUR EAST. WEAK HIGH PRESSURE WILL RESIDE OVER WI ON THURSDAY...WITH ONLY WEAK UPPER SUPPORT...AND POSSIBLY LK BREEZES TO PROVIDE A TRIGGER. MOST OF THURS NIGHT SHOULD BE DRY...ALTHOUGH MODELS SHOW DEVELOPING WAA AND AN INCREASE IN MID-LEVEL INSTABILITY...LEADING TO A SMALL CHC OF ELEVATED CONVECTION OVER OUR NW COUNTIES. MODELS HAVE BEEN TRENDING SLOWER WITH THE PROGRESSION OF THE COLD FRONT FOR LATE IN THE WORK WEEK...AND NOW SUGGEST THAT IT WILL NEVER COMPLETELY MOVE THROUGH GRB CWA. GIVEN THE TRENDS OF THE PAST 3 DAYS... AND BETTER MODEL AGREEMENT ON A ZONAL FLOW ALOFT...FEEL THAT THIS FRONT WILL EVENTUALLY ALIGN ITSELF NEAR OUR NORTHERN COUNTIES OVER THE WEEKEND...THEN POSSIBLY LIFT NORTH OF WI EARLY NEXT WEEK. HAVE ADJUSTED POPS TO BETTER DEPICT THIS SCENARIO. TEMPS HAVE BEEN ADJUSTED UPWARD THROUGHOUT THE EXTENDED PERIOD...AND MAY NEED TO BE BUMPED UP SOME MORE WITH SUBSEQUENT FCSTS...ESP ON MON/TUES. OVERALL...EXPECT ABOVE TO MUCH ABOVE NORMAL TEMPERATURES DURING THE PERIOD. && .GRB...WATCHES/WARNINGS/ADVISORIES... NONE. && ECKBERG/KIECKBUSCH WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 25, 4:00 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 400 PM CDT TUE JUL 25 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-262100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 400 PM CDT TUE JUL 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT AND WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS THE ENTIRE AREA. SOME OF THE STORMS COULD PRODUCE HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. SOME OF THE THUNDERSTORMS WILL ALSO PRODUCE LOCALLY HEAVY RAIN. A COLD FRONT WILL MOVE ACROSS THE AREA ON WEDNESDAY. DEPENDING ON HOW MUCH CLOUDINESS LINGERS DURING THE MORNING...THERE IS A SLIGHT CHANCE OF SOME OF THE THUNDERSTORMS COULD BE SEVERE ACROSS NORTHEAST WISCONSIN WEDNESDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH NEXT TUESDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY EVENING...BUT SEVERE WEATHER IS NOT ANTICIPATED. MORE THUNDERSTORMS ARE POSSIBLE...MAINLY OVER NORTH CENTRAL AND NORTHEAST WISCONSIN...FROM LATE THURSDAY NIGHT THROUGH SUNDAY. BE SURE TO MONITOR LATER FORECASTS...WHICH WILL BE ABLE TO PROVIDE MORE DETAILS ON THE THREAT OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN ON WEDNESDAY. LMZ521-522-541>543-564-262100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 400 PM CDT TUE JUL 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT AND WEDNESDAY. THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE AREA TONIGHT AND WEDNESDAY. SOME OF THE THUNDERSTORMS WILL PRODUCE GUSTY WINDS...BRIEF HEAVY RAIN AND FREQUENT CLOUD TO WATER LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH NEXT TUESDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY EVENING...BUT SEVERE WEATHER IS NOT ANTICIPATED. MORE THUNDERSTORMS ARE POSSIBLE...MAINLY NORTH OF STURGEON BAY... FROM FRIDAY THROUGH SUNDAY. BE SURE TO MONITOR LATER FORECASTS... WHICH WILL BE ABLE TO PROVIDE MORE DETAILS ON THE THREAT OF SEVERE WEATHER. ECKBERG/KIECKBUSCH WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jul 25, 4:58 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
458 PM CDT TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 3 NE THREE LAKES 45.82N 89.12W
07/25/2006 E1.00 INCH ONEIDA WI PUBLIC
&&
ECKBERGLocal storm report, Jul 25, 6:33 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
633 PM CDT TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG THREE LAKES 45.79N 89.16W
07/25/2006 ONEIDA WI TRAINED SPOTTER
NUMEROUS BRANCHES DOWN AND ONE 30 FOOT TREE SNAPPED.
&&
ECKBERGLocal storm report, Jul 25, 6:47 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
647 PM CDT TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL HILES 45.71N 88.98W
07/25/2006 E1.25 INCH FOREST WI CO-OP OBSERVER
SMALL TREE BRANCHES DOWN.
&&
ECKBERGLocal storm report, Jul 25, 6:48 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
648 PM CDT TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL PEMBINE 45.63N 88.00W
07/25/2006 E0.75 INCH MARINETTE WI TRAINED SPOTTER
&&
ECKBERGLocal storm report, Jul 25, 7:02 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
702 PM CDT TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FUNNEL CLOUD BEECHER 45.57N 87.98W
07/25/2006 MARINETTE WI TRAINED SPOTTER
FUNNEL CLOUD SEEN 1/4 MILE SOUTH OF AIRPORT ROAD LOOKING
WEST.
&&
ECKBERGLocal storm report, Jul 25, 7:10 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
710 PM CDT TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL PEMBINE 45.63N 88.00W
07/25/2006 E0.88 INCH MARINETTE WI TRAINED SPOTTER
&&
ECKBERGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:02 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 58 min |
| Jul 25, 7:28 PM CDT | Severe Thunderstorm Warning | GRB | Forest | 32 min |
| Jul 25, 7:32 PM CDT | Tornado Warning | GRB | Marinette | 43 min |
| Jul 25, 7:52 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 23 min |
| Jul 25, 8:08 PM CDT | Tornado Warning | GRB | Marinette | 52 min |
| Jul 25, 8:30 PM CDT | Special Marine Warning | GRB | 80 min | |
| Jul 25, 8:54 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 36 min |
| Jul 25, 9:11 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 49 min |
| Jul 25, 10:15 PM CDT | Special Marine Warning | GRB | 60 min | |
| Jul 25, 10:51 PM CDT | Special Marine Warning | GRB | 84 min |
Nearby
Tornado Warnings in Wisconsin, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.